Withdrawal Symptoms Of Valium

, , Leave a comment

valium withdrawal symptomsProlonged use of Diazepam (Valium) can lead to the user becoming physically and psychologically dependent on the drug that it becomes difficult to stop taking the anxiety med without experiencing withdrawal symptoms. This occurs because the chemicals in the brain have become altered to the presence of the drug. Taking Valium in high doses or more frequently than the recommended dosing schedule are factors that significantly increase risk of developing withdrawal syndrome. The body does get back to its normal function without the anxiety med over time but dealing with the symptoms can take a severe toll on the person both physically and mentally. Get to know the signs of withdrawal and what can be done to overcome the symptoms below.

Symptoms of Valium withdrawal

Knowing the signs of withdrawal from this medication can help recognize the problem if you or someone you know experiences it. Whether the drug is abused or not all users who have taken the drug for a long time tend to experience this problem, which is really just a phase of recovery but more intense. Signs of Valium withdrawal include but are not limited to the following:

  • Nausea
  • Tension
  • Intense nervousness
  • Soreness
  • Uncontrollable sweating
  • Irritable
  • Trouble sleeping
  • Diarrhea
  • Heart palpitations
  • Muscle pain
  • Blurred vision
  • Increased sensitivity to light and sounds
  • Vomiting
  • Stomach pain
  • Trouble with memory and concentration
  • Seizures when the withdrawal syndrome is severe
  • Depression
  • Anxiety
  • Confusion
  • Hallucinations

The withdrawal symptoms are likely to last just a few days to a couple of weeks or longer. The severity of the problem depends on how the drug is stopped. Quitting cold turkey may seem like a good idea but really isn’t as the effects of withdrawal become very strong then. Always seek professional help from your doctor when discontinuing Valium or any other similarly potent drug.

How to overcome Valium withdrawal syndrome?

Probably the best way to get help for withdrawal symptoms from taking this medication is to consult with the doctor. If you are someone who has been abusing the drug and therefore addicted to it, the option to go for is with any addiction or rehabilitation center.

The healthcare provider would typically help with the withdrawal effects by treating the symptoms presented. Other coping techniques for relaxation and lifestyle changes would also be provided to prevent any rebound anxiety. The benzodiazepine withdrawal may also be treated using medication that work similarly but are not as addictive so that the body gets adjusted to the stopping of Valium.

Is it possible to prevent Valium withdrawal symptoms?

Preventing Valium withdrawal syndrome cannot be fully guaranteed but there are some things that can be done to reduce the risk. The person who wants to stop using the drug should be weaned off of it slowly by tapering the dose. Alternative medications or therapies may be incorporated to avoid dependency on the drug. Buying Valium is safe and does not cause any major issues when it is consumed by following the dosing instructions.